Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jun 4, 2008, 9:28 AM CDT for 19 counties in Texas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 9:28 AM CDT (14:28 UTC)
- Expired
- Jun 4, 2008, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 041428 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 928 AM CDT WED JUN 4 2008 ...A WIND ADVISORY IS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 7 PM THIS EVENING... .STRONG GUSTY SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH WILL PREVAIL TODAY DUE TO A TIGHT PRESSURE PATTERN OVER SOUTH CENTRAL TEXAS. TXZ172-173-189>194-205>209-220>225-042100- /O.NEW.KEWX.WI.Y.0014.080604T1428Z-080605T0000Z/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 928 AM CDT WED JUN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST HAS RESULTED IN A TIGHT PRESSURE PATTERN OVER SOUTH TEXAS. STRONG GUSTY SOUTH WINDS WILL CONTINUE TO INCREASE TO 25 TO 30 MPH WITH GUSTS AS HIGH AS 35 TO 40 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KEWX 042011 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 311 PM CDT WED JUN 4 2008 ...A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 7 PM THIS EVENING... .STRONG GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 30 AND 40 MPH WILL PREVAIL THIS EVENING DUE TO A TIGHT SOUTHERLY PRESSURE PATTERN OVER SOUTH CENTRAL TEXAS. TXZ172-173-189>194-205>209-220>225-050000- /O.CON.KEWX.WI.Y.0014.000000T0000Z-080605T0000Z/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 311 PM CDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST HAS RESULTED IN A TIGHT PRESSURE PATTERN OVER SOUTH TEXAS. STRONG GUSTY SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH THROUGH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEWX 042352 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 652 PM CDT WED JUN 4 2008 ...THE WIND ADVISORY FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT... .BREEZY SOUTHEAST TO SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE TONIGHT BUT WILL REMAIN BELOW ADVISORY CRITERIA. TXZ172-173-189>194-205>209-220>225-050100- /O.EXP.KEWX.WI.Y.0014.000000T0000Z-080605T0000Z/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 652 PM CDT WED JUN 4 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT THIS EVENING. BREEZY SOUTHEAST TO SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE TONIGHT BUT WILL REMAIN BELOW ADVISORY CRITERIA $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jun 4, 6:28 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 4, 6:28 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 AM CDT WED JUN 4 2008 .AVIATION... THE MVFR CEILINGS WILL SCATTER AND LIFT BY 15Z. STRONG SOUTHERLY WINDS 15 TO 20 KTS SUSTAINED WILL PERSIST THROUGH THE PERIOD. MVFR CEILINGS WILL RETURN AROUND 07Z. && .PREV DISCUSSION... /ISSUED 308 AM CDT WED JUN 4 2008/ DISCUSSION... ANOTHER HOT AFTERNOON IS EXPECTED TODAY...MUCH LIKE WHAT OCCURRED ON TUESDAY. RIDGING ALOFT IS STILL IN CONTROL AND MIXING THIS AFTERNOON WILL LOWER DEWPOINTS...ESPECIALLY ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS. BREEZY CONDITIONS WILL ALSO CONTINUE TODAY DUE TO SFC LOW PRESSURE OVER THE TEXAS PANHANDLE...MAKING THE AFTERNOON HEAT SOMEWHAT BEARABLE. HOWEVER CHANGES IN THE SYNOPTIC SCALE PATTERN ARE IN THE OFFING WHICH WILL RESULT IN SLIGHTLY COOLER AFTERNOON TEMPS AND FINALLY A CHANCE FOR PCPN. THE DOMINATE UPPER LEVEL RIDGE WILL FINALLY BREAK DOWN THIS WEEKEND AS AN UPPER LEVEL TROF SWINGS EASTWARD ACROSS THE CENTRAL PLAINS. MODELS INDICATE THAT TROPICAL MOISTURE CURRENTLY LOCATED ACROSS CENTRAL AMERICA WILL BE ADVECTED NORTHWARD INTO TEXAS OVER THE WEEKEND. THE GFS SOLUTION ALSO DEPICTS THE DEVELOPMENT OF AN INVERTED TROF OVER OUR CWFA ON SUNDAY PERSISTING THROUGH WEDNESDAY OF NEXT WEEK. THESE FEATURES COMBINED WITH DAYTIME HEATING WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SATURDAY THROUGH WEDNESDAY OF NEXT WEEK. THE INCREASED MOISTURE/CLOUD COVER WILL ALSO RESULT IN SLIGHTLY COOLER AFTERNOON TEMPS DURING THIS TIME FRAME. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS OF 10 TO 20 MPH WILL PREVAIL TODAY WITH GUSTS OF 30 MPH LIKELY DURING THE AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON WILL FALL INTO THE 30S EAST OF HIGHWAY 281 WITH MID TO UPPER 20 WEST OF 281. AREAS ALONG AND WEST OF A LINE FROM CARRIZO SPRINGS TO ROCKSPRINGS WILL APPROACH CRITICAL FIRE WEATHER VALUES. CLIMATE... HIGH PRESSURE ALOFT AND DRY SOILS WILL RESULT IN ANOTHER HOT AFTERNOON WITH RECORD HIGHS POSSIBLE FOR AUSTIN AND SAN ANTONIO. THE FOLLOWING ARE THE RECORDS FOR TODAY. AUSTIN CAMP MABRY.....98 IN 1998. AUSTIN BERGSTROM......99 IN 1998. SAN ANTONIO..........100 IN 1916. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 99 77 95 79 93 / 0 0 - - 10 AUSTIN BERGSTROM INTL AIRPORT 97 75 94 77 92 / 0 0 - - 10 DEL RIO INTL AIRPORT 100 78 100 78 98 / 0 0 0 - - SAN ANTONIO INTL AIRPORT 99 76 95 78 93 / 0 0 - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/06
Hazardous weather outlook, Jun 4, 5:13 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT WED JUN 4 2008 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON MAINLY WEST OF A CARRIZO SPRINGS TO ROCKSPRINGS LINE. SOUTHERLY WINDS OF 10 TO 20 MPH WILL GUST TO 30 MPH THIS AFTERNOON WHILE RELATIVE HUMIDITIES FALL TO THE MID 20S. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAT INDICES WILL REACH 105 EACH AFTERNOON SOUTH OF AN EAGLE PASS TO PEARSALL LINE. HOWEVER MINIMUM TEMPERATURES MAY FALL ONLY TO THE UPPER 70S FRIDAY AND SATURDAY MORNINGS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 4, 7:00 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 700 AM CDT WED JUN 4 2008 TXZ171>173-183>194-202>209-217>225-228-042030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 700 AM CDT WED JUN 4 2008 ...GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES COULD SUPPORT THE SPREAD OF FIRE ACROSS SOUTH CENTRAL TEXAS TODAY... SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH WILL OCCUR TODAY WITH GUSTS OF 30 MPH POSSIBLE. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES DROPPING INTO THE 30S ALONG AND EAST OF HIGHWAY 281 TO THE UPPER 20S WEST OF HIGHWAY 281 BY MID AFTERNOON. AREAS ALONG AND WEST OF A LINE FROM CARRIZO SPRINGS TO ROCKSPRINGS ARE ESPECIALLY LIKELY TO APPROACH CRITICAL FIRE WEATHER VALUES...WITH RELATIVE HUMIDITIES POSSIBLY DROPPING INTO THE LOWER TO MID 20S DURING THE AFTERNOON. WINDS WILL REMAIN NEAR 15 MPH TONIGHT...BUT RELATIVE HUMIDITIES WILL RECOVER TO AT LEAST 80 PERCENT EARLY THURSDAY MORNING. THURSDAY WILL ALSO BE DRY AND BREEZY...WITH ELEVATED FIRE WEATHER CONDITIONS EXPECTED. ACTIVITIES THAT MAY PRODUCE OUTDOOR IGNITIONS ARE DISCOURAGED... ESPECIALLY ACROSS THE HILL COUNTRY...EDWARDS PLATEAU AND THE RIO GRANDE PLAINS WHERE DRIER VEGETATION EXISTS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.